Article Text

PDF

Involuntary movements caused by phenytoin intoxication in epileptic patients.
  1. S Ahmad,
  2. J Laidlaw,
  3. G W Houghton,
  4. A Richens

    Abstract

    The case histories of four patients who developed choreoathetoid movements during intoxication with phenytoin are presented. Drug intoxication was confirmed in each case by measuring the serum phenytoin concentration. Drug interactions were, in part, responsible for the occurrence of intoxication in three of them. Phenytoin intoxication is not always easy to recognize, particularly when nystagmus is minimal or absent, as in these four patients. The estimation of the serum phenytoin concentration is invaluable in this situation.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.